Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 48, NWS Pittsburgh, PA

April 26, 2011Marshall County, Wetzel County, West Virginia; Monroe County, Ohio; Greene County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 26, 2011, 3:02 PM EDT for Marshall County, Wetzel County, West Virginia; Monroe County, Ohio; Greene County, Pennsylvania. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2011, 3:02 PM EDT (19:02 UTC)
Expired
Apr 26, 2011, 3:45 PM EDT
In force
43 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Monroe County, OH, Greene County, PA, Marshall County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 113 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 3:21 PM EDTTSTM WND DMGWileyville, WVTREES DOWN IN WILEYVILLE AND ALSO ALONG ROUTE 20

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 1:49 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 436 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
436 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WUUS51 KPBZ 261902
SVRPBZ
OHC111-PAC059-WVC051-103-261945-
/O.NEW.KPBZ.SV.W.0048.110426T1902Z-110426T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
302 PM EDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MONROE COUNTY IN EAST CENTRAL OHIO...
  WESTERN GREENE COUNTY IN SOUTHWEST PENNSYLVANIA...
  WETZEL COUNTY IN NORTHERN WEST VIRGINIA...
  SOUTHERN MARSHALL COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 345 PM EDT

* AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PORTERS FALLS...MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  NEW MARTINSVILLE...   PORTERS FALLS...      HANNIBAL...  
  PINE  GROVE...         PROCTOR...            WILEYVILLE...         
 FAIRVIEW...           KNOB FORK...          LITTLETON...
   DENVER HEIGHTS...     GLEN EASTON...        CAMERON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

&&

LAT...LON 3949 8074 3952 8075 3952 8077 3955 8079
      3956 8084 3959 8085 3957 8090 3960 8094
      3956 8102 3992 8064 3993 8017 3957 8060
TIME...MOT...LOC 1901Z 226DEG 34KT 3956 8084

$$
1 follow-up statement
192 
WWUS51 KPBZ 261926
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
326 PM EDT TUE APR 26 2011

OHC111-261932-
/O.CAN.KPBZ.SV.W.0048.000000T0000Z-110426T1945Z/
MONROE OH-
326 PM EDT TUE APR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

LAT...LON 3981 8032 3972 8043 3968 8056 3966 8063
      3966 8067 3969 8071 3970 8074 3972 8078
      3974 8081 3992 8064 3993 8017 3987 8024
TIME...MOT...LOC 1922Z 226DEG 34KT 3973 8064

$$

PAC059-WVC051-103-261945-
/O.CON.KPBZ.SV.W.0048.000000T0000Z-110426T1945Z/
GREENE PA-WETZEL WV-MARSHALL WV-
326 PM EDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR MARSHALL...WETZEL AND GREENE COUNTIES...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MILLSBORO...MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  FAIRVIEW...           LITTLETON...          DENVER HEIGHTS...
  GLEN EASTON...        CAMERON...            LONE OAK...
  ROCKLICK...           RYERSON STATION...    ROGERSVILLE...

THIS STORM HAS A HISTORY OF PRODUCING DOWNED TREES ACROSS WILYVILLE 
WETZEL COUNTY WEST VIRGINIA. IF YOU ARE IN THE PATH OF THIS 
DANGEROUS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS... 
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING... 
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY 
FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

LAT...LON 3981 8032 3972 8043 3968 8056 3966 8063
      3966 8067 3969 8071 3970 8074 3972 8078
      3974 8081 3992 8064 3993 8017 3987 8024
TIME...MOT...LOC 1922Z 226DEG 34KT 3973 8064

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 11:20 AM EDT, 3 hours 42 minutes earlier.

Area forecast discussion, Apr 26, 11:20 AM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1120 AM EDT TUE APR 26 2011

.SYNOPSIS...
SOUTHWEST FLOW ALOFT WILL CONTINUE TO PROVIDE ABOVE NORMAL
TEMPERATURES ALONG WITH AFTERNOON AND EVENING THUNDERSTORMS
THROUGH WEDNESDAY. A COLD FRONT WILL PUSH ACROSS THE DISTRICT
THURSDAY BRINGING COOLER TEMPERATURES AND DRIER WEATHER.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCATTERED ACTIVITY WILL BE ACROSS THE REGION THIS MORNING WITH LOW
CHANCE POPS. NEXT SHORTWAVE OVER THE LOWER OHIO VALLEY WILL
ARRIVE FOR THE AFTERNOON WITH MORE WIDESPREAD COVERAGE OF SHOWERS
AND STORMS. SEVERE POTENTIAL WILL EXIST AGAIN WITH INSTABILITY
AND DEEP LAYER SHEAR. TEMPERATURES SURGING WITH SUNSHINE LATE THIS
MORNING AND WITH SOUTHERLY FLOW RAISED NEARLY 5 DEGREES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
UPPER TROF WILL BE MOVING EAST ACROSS THE CENTRAL PLAINS TO THE
OHIO VALLEY THROUGH THURSDAY WITH PERIODS OF SHOWERS AND STORMS
AND POTENTIAL SEVERE EACH PERIOD DEPENDING ON TIMING OF INDIVIDUAL
SHORTWAVES AHEAD OF TROF. ON THURSDAY MAIN UPPER TROF AND COLD
FRONT WILL SWEEP ACROSS REGION WITH COOLER TEMPERATURES WORKING IN
BEHIND THE FRONT DURING THE AFTERNOON.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE FORECAST PERIOD BEGINS WITH REASONABLE GFS/ECMWF/GFSE AGREEMENT
THAT A CLOSED LOW WILL BE LOCATED ACROSS THE NORTHERN GREAT LAKES
WITH A TROUGH ACROSS THE OHIO VALLEY. WITH THE PASSAGE OF THE
TROUGH, THERE IS THE CHANCE OF SHOWERS THURSDAY NIGHT INTO EARLY
FRIDAY. HIGH PRESSURE WILL THEN BUILD IN FROM THE SOUTHWEST ON
FRIDAY WITH MID-LEVEL RIDGING BUILDING IN THROUGH SATURDAY NIGHT.
CLOUD COVERAGE WILL DECREASE WITH A MOSTLY SUNNY AND DRY FORECAST
LATE FRIDAY INTO SATURDAY. TEMPS WILL BE NEAR NORMAL VALUES THROUGH
THIS PERIOD.

THERE IS LESS MODEL CERTAINTY WITH THE TIMING OF A COLD FRONT AS THE
NEXT TROUGH CROSSES THE OHIO VALLEY FOR THE LATE WEEKEND INTO EARLY
NEXT WEEK. THE 12Z GFS IS MUCH FASTER WITH THIS FEATURE, BRINGING
THE COLD FRONT ACROSS THE AREA EARLY ON SUNDAY WHILE THE 00Z ECMWF DOES
NOT BRING THE FRONT ACROSS THE AREA UNTIL MONDAY AFTERNOON. THE
FORECAST LEANS CLOSER TO THE SLOWER AND THUS WARMER ECMWF. CHANCE
POPS ARE FORECAST SUNDAY AND MONDAY WITH TEMPS AROUND 5 TO 10 DEGREES
ABOVE NORMAL AHEAD OF THE FRONT.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
GENERALLY VFR CONDITIONS CAN BE EXPECTED INTO EARLY AFTERNOON WITH
BROKEN CIRRUS AND SCT CU DURING THE AFTERNOON. MODELS ARE
INDICATING THAT A LINE OF -RW/-TRW WILL MOVE THROUGH DURING THE
AFTERNOON AS THE ATMOSPHERE DESTABILIZES AND AN UL WAVE SWINGS
ACROSS THE UPPER OHIO VALLEY AND THIS WILL BRING THE BEST CHANCE
OF RESTRICTIONS.

SFC WINDS WILL INCREASE THIS MORNING WITH STRONG ATMOSPHERIC MIXING.
EXPECT SOUTH WINDS OF 20 TO 25 KTS BY LATE MORNING AND THROUGH THE
AFTERNOON HOURS.

EXPECT ACTIVITY TO QUICKLY WIND DOWN AFTER SUNSET, FOLLOWED BY
GENERAL VFR CONDITIONS AND LIGHTER WINDS.

A COLD FRONT WILL APPROACH FROM THE WEST WEDNESDAY AND CROSS THE
REGION BY THURSDAY. EXPECT PERIODS OF SHOWERS AND RESTRICTIONS, WITH
GREATER COVERAGE LATE WEDNESDAY AFTERNOON INTO THURSDAY
ALONG/IMMEDIATELY IN THE WAKE OF THE COLD FRONT. RESIDUAL SHOWERS
AND RESTRICTIONS ARE LIKELY LATE THURSDAY INTO FRIDAY AS UPPER LEVEL
LOW PRESSURE GRADUALLY EXITS TO THE NORTHEAST. HIGH PRESSURE AND VFR
ARE EXPECTED TO RETURN TO THE AREA FRIDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Apr 26, 1:51 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
151 PM EDT TUE APR 26 2011

MDZ001-PAZ014>016-020>023-029-031-073>076-WVZ021>023-041-271800-
GARRETT-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-MARION-MONONGALIA-PRESTON-TUCKER-
151 PM EDT TUE APR 26 2011

...SEVERE THUNDERSTORM WATCH 213 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AND
WEDNESDAY EVENING. THE PRIMARY SEVERE THREAT WILL BE DAMAGING
THUNDERSTORM WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-WVZ001>004-012-
271800-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-LAWRENCE-
HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
151 PM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AND
WEDNESDAY EVENING. THE PRIMARY SEVERE THREAT WILL BE DAMAGING
THUNDERSTORM WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ009-271800-
FOREST-
151 PM EDT TUE APR 26 2011

...SEVERE THUNDERSTORM WATCH 213 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AND
WEDNESDAY EVENING. THE PRIMARY SEVERE THREAT WILL BE DAMAGING
THUNDERSTORM WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Apr 26, 12:31 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1231 PM EDT TUE APR 26 2011

OHZ059-PAZ020-021-029-WVZ002>004-261730-
ALLEGHENY PA-BEAVER PA-BELMONT OH-BROOKE WV-MARSHALL WV-OHIO
WV-WASHINGTON PA-
1231 PM EDT TUE APR 26 2011

...THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL TO MOVE THROUGH THE
FOLLOWING COUNTIES...BELMONT...WASHINGTON...ALLEGHENY...BEAVER...
MARSHALL...OHIO AND BROOKE...

AT 1225 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER VALLEY GROVE...MOVING NORTHEAST
AT 50 MPH. THIS STORM MAY PRODUCE DIME SIZE HAIL AND WIND GUSTS TO
45 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  WINDSOR HEIGHTS...    WEST LIBERTY...       WARWOOD...
  VALLEY GROVE...       CLEARVIEW...          BETHANY...
  FRANKLIN...           AVELLA...             BURGETTSTOWN...
  FLORENCE...           MCDONALD...
  RACCOON CREEK STATE PARK...

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4073 8027 4056 8000 4002 8052 4012 8072
Local storm report, Apr 26, 2:04 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
204 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     3 SE RENFREW            40.78N  79.92W
04/26/2011                   BUTLER             PA   911 CALL CENTER

            MULTIPLE TREES DOWN IN PENN TOWNSHIP

&&

EVENT NUMBER PBZ1100672

WOODRUM
Special weather statement, Apr 26, 2:15 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
215 PM EDT TUE APR 26 2011

PAZ008-009-014>016-022-261915-
ARMSTRONG PA-BUTLER PA-CLARION PA-FOREST PA-JEFFERSON PA-VENANGO PA-
215 PM EDT TUE APR 26 2011

...THUNDERSTORMS WITH STRONG WIND GUSTS AND HAIL...

THUNDERSTORMS WITH STRONG WIND GUSTS AND HAIL TO MOVE THROUGH THE
FOLLOWING
COUNTIES...ARMSTRONG...BUTLER...JEFFERSON...VENANGO...FOREST AND
CLARION...

AT 207 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS WITH STRONG WIND GUSTS AND
HAIL...ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF VAN TO 6 MILES
SOUTH OF EMLENTON TO 5 MILES SOUTHEAST OF CHICORA...MOVING NORTHEAST
AT 45 MPH. WINDS CAN GUST OVER 40 MPH AND HAIL CAN BE HALF INCH IN
SIZE. THERE MAY ALSO BE A BRIEF PERIOD OF HEAVY RAIN AND FREQUENT
LIGHTNING.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  VAN...                KENNERDELL...         HOOKER...
  EMLENTON...           EAU CLAIRE...         CLINTONVILLE...
  CHICORA...            SENECA...             BRADYS BEND...
  EAST BRADY...         OIL CITY...           KNOX...

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

WHEN THUNDERSTORMS THREATEN...ITS SAFEST TO GO INDOORS...PREFERABLY
IN A STRONG STRUCTURE TO BEST PROTECT YOURSELF FROM STRONG
THUNDERSTORM WINDS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 4144 7895 4144 7906 4136 7909 4136 7903
      4138 7897 4137 7897 4090 7945 4081 7983
      4116 7989 4136 7986 4159 7989 4160 7986
      4163 7983 4163 7896
Special weather statement, Apr 26, 2:20 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
220 PM EDT TUE APR 26 2011

PAZ023-073-074-076-WVZ023-261900-
FAYETTE RIDGES PA-INDIANA PA-PRESTON WV-WESTMORELAND PA-WESTMORELAND
RIDGES PA-
220 PM EDT TUE APR 26 2011

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
WESTMORELAND...INDIANA...PRESTON...WESTMORELAND RIDGES AND FAYETTE
RIDGES...

AT 215 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
SOUTH OF DERRY TO 15 MILES SOUTHWEST OF SEVEN SPRINGS...OR ALONG A
LINE EXTENDING FROM 5 MILES SOUTH OF DERRY TO 3 MILES SOUTH OF
OHIOPYLE...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  DONEGAL...            DERRY...              SEVEN SPRINGS...
  LIGONIER...           YELLOW CREEK STATE PARK...
  NEW FLORENCE...       LAUREL MOUNTAIN STATE PARK...
  CLYMER...             ARMAGH...

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

&&

LAT...LON 4027 7906 4010 7921 4008 7926 3992 7938
      3988 7940 3969 7956 4031 7933 4089 7883
Special weather statement, Apr 26, 2:47 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
247 PM EDT TUE APR 26 2011

OHZ059-069-PAZ029-031-075-WVZ004-012-021-022-261945-
BELMONT OH-FAYETTE PA-GREENE PA-MARION WV-MARSHALL WV-MONONGALIA
WV-MONROE OH-WASHINGTON PA-WETZEL WV-
247 PM EDT TUE APR 26 2011

...THUNDERSTORMS WITH POTENTIALLY SEVERE WIND GUSTS AND HAIL...

THUNDERSTORMS WITH POTENTIALLY SEVERE WIND GUSTS AND HAIL TO MOVE
THROUGH THE FOLLOWING
COUNTIES...MONROE...BELMONT...FAYETTE...WASHINGTON...GREENE...
MARION...WETZEL...MONONGALIA AND MARSHALL...

AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 8 MILES SOUTH OF FLY...MOVING
NORTHEAST AT 45 MPH. THERE WERE OTHER STRONG STRONG THUNDERSTORMS
MOVING NORTHEAST THROUGH WETZEL AND WESTERN MARION AND MONONGAHELA
COUNTIES WEST VIRGINIA.

BESIDES STRONG WINDS AND HAIL...THERE CAN BE A SHORT PERIOD OF HEAVY
RAIN AND FREQUENT LIGHTNING. BEWARE OF PONDED WATER ON ROADS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  FLY...                PORTERS FALLS...      NEW MARTINSVILLE...
  HANNIBAL...           JACKSONBURG...        PINE GROVE...
  SMITHFIELD...         FOLSOM...             PROCTOR...
  CLARINGTON...         WILEYVILLE...         FAIRVIEW...

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

WHEN THUNDERSTORMS THREATEN...ITS SAFEST TO GO INDOORS...PREFERABLY
IN A STRONG STRUCTURE TO BEST PROTECT YOURSELF FROM STRONG
THUNDERSTORM WINDS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

&&

LAT...LON 3948 8072 3955 8079 3956 8084 3959 8085
      3957 8090 3960 8094 3956 8101 3958 8108
      4002 8073 4002 7993 3945 8045 3947 8050
      3944 8051 3943 8055
Special weather statement, Apr 26, 3:01 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
301 PM EDT TUE APR 26 2011

PAZ023-074-261915-
INDIANA PA-WESTMORELAND RIDGES PA-
301 PM EDT TUE APR 26 2011

...THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...INDIANA
AND WESTMORELAND RIDGES...

AT 258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES EAST OF YELLOW CREEK STATE
PARK...MOVING NORTHEAST AT 45 MPH.

THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS TO 40
MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  YELLOW CREEK STATE PARK...

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

&&

LAT...LON 4063 7884 4043 7896 4040 7902 4061 7907
      4084 7881 4083 7880 4072 7880

AAS

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 12:31 PM EDTSpecial Weather StatementPBZBrooke, Ohio59 min
Apr 26, 2:47 PM EDTSpecial Weather StatementPBZMarshall, Wetzel58 min
Apr 26, 6:16 PM EDTSpecial Weather StatementPBZTucker59 min
Apr 26, 6:51 PM EDTSpecial Weather StatementPBZTucker54 min
Apr 26, 7:03 PM EDTSevere Thunderstorm WarningPBZTucker42 min
Apr 26, 7:54 PM EDTSpecial Weather StatementPBZTucker51 min
Apr 26, 8:16 AM EDTSpecial Weather StatementPBZClarion, Venango44 min
Apr 26, 8:47 AM EDTSpecial Weather StatementPBZForest43 min
Apr 26, 12:55 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Butler, Washington35 min
Apr 26, 1:30 PM EDTSevere Thunderstorm WarningPBZAllegheny, Butler45 min
Apr 26, 2:15 PM EDTSpecial Weather StatementPBZClarion, Forest, Venango60 min
Apr 26, 2:20 PM EDTSpecial Weather StatementPBZWestmoreland40 min
Apr 26, 3:01 PM EDTSpecial Weather StatementPBZIndiana14 min
Apr 26, 3:50 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Greene, Washington, Westmoreland40 min
Apr 26, 4:28 PM EDTSevere Thunderstorm WarningPBZArmstrong, Indiana, Westmoreland47 min
Apr 26, 4:44 PM EDTSevere Thunderstorm WarningPBZFayette, Indiana, Westmoreland46 min
Apr 26, 5:16 PM EDTSevere Thunderstorm WarningPBZIndiana14 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.